Alert archive / North Dakota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 113, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 29, 2006, 7:49 PM CDT for Foster County, Stutsman County, North Dakota. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2006, 7:49 PM CDT (00:49 UTC)
- Expired
- Jun 29, 2006, 8:22 PM CDT
- In force
- 33 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties Foster County, ND, Stutsman County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 113 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 0.8 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 148 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 3798 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 300049 SVRBIS NDC031-093-300145- /O.NEW.KBIS.SV.W.0113.060630T0049Z-060630T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 749 PM CDT THU JUN 29 2006 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN FOSTER COUNTY IN SOUTHEAST NORTH DAKOTA... NORTHEASTERN STUTSMAN COUNTY IN SOUTHEAST NORTH DAKOTA... * UNTIL 845 PM CDT * AT 745 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR BORDULAC...OR ABOUT 32 MILES NORTH OF JAMESTOWN...AND MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... KENSAL AROUND 800 PM CDT... COURTENAY AROUND 815 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. LAT...LON 4745 9888 4740 9906 4698 9877 4727 9838 $$ TWH
2 follow-up statements
000 WWUS53 KBIS 300110 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 810 PM CDT THU JUN 29 2006 NDC031-300120- /O.CAN.KBIS.SV.W.0113.000000T0000Z-060630T0145Z/ FOSTER ND- 810 PM CDT THU JUN 29 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEAST FOSTER COUNTY IS CANCELLED... LAT...LON 4733 9862 4732 9898 4698 9877 4727 9838 $$ NDC093-300145- /O.CON.KBIS.SV.W.0113.000000T0000Z-060630T0145Z/ STUTSMAN ND- 810 PM CDT THU JUN 29 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR NORTHEASTERN STUTSMAN COUNTY... AT 805 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR KENSAL...OR ABOUT 26 MILES NORTH OF JAMESTOWN...MOVING SOUTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... COURTENAY AROUND 830 PM CDT... LAT...LON 4733 9862 4732 9898 4698 9877 4727 9838 $$ TWH
000 WWUS53 KBIS 300122 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 822 PM CDT THU JUN 29 2006 NDC093-300132- /O.CAN.KBIS.SV.W.0113.000000T0000Z-060630T0145Z/ STUTSMAN ND- 822 PM CDT THU JUN 29 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN STUTSMAN COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A SIGNIFICANT THREAT. LAT...LON 4733 9862 4732 9898 4698 9877 4727 9838 $$ TWH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:00 PM CDT, 4 hours 49 minutes earlier.
Area forecast discussion, Jun 29, 3:00 PM CDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 PM CDT THU JUN 29 2006 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT... SMALL DIFFERENCES IN TIMING OF SYSTEM INTO WESTERN DAKOTAS THIS EVENING. USING BLEND OF NAM/GFS FOR TIMING. COLD FRONT NOW APPROACHING WESTERN BORDER WITH MOVE TO CENTRAL ZONES OVERNIGHT AND TO EASTERN PORTION OF CWA BY 18Z FRIDAY. AIRMASS VERY DRY BEHIND FRONT WITH EASTERN MONTANA LOCATIONS REPORTED MID 90 TEMPS AND LOW 30S DEW POINTS. FIRE WX CONDITIONS THIS EVENING APPROACHING WARNING CRITERIA BUT VALUES REMAIN MARGINAL AND COUNTIES AFFECTED ALREADY UNDER CIVIL BURN BAN SO WILL NOT ISSUE SHORT LIVED HEADLINES FOR FIRE WX. SOME ELEVATED RETURNS IN FAR SOUTHWEST AND NORTH CENTRAL PORTIONS SO KEPT SLIGHT CHANCE POPS THIS EVENING WITH CHANCES INCREASING OVERNIGHT AND FRIDAY. UPPER LEVEL SHORT WAVE NOW PUSHING NORTHEAST PAC NW WILL REACH NORTHERN PLAINS BY MIDDAY HELPING TRIGGER CONVECTION. SURFACE FORCING EAST OF MOST OF ZONES SO WILL NOT MENTION SEVERE FOR NOW. UPPER LEVEL LOW TRACKING TOP OF RIDGE NORTH CENTRAL CANADIAN PRAIRIE PROVINCES FLATTENING RIDGE WITH ZONAL FLOW SATURDAY. RIDGE REBUILDING SUNDAY AND NORTHWEST FLOW REDEVELOPING. WEAK SHORT WAVES IN NORTHWEST FLOW MAY TRIGGER DIURNAL SCATTERED CONVECTION ON WEEKEND. .LONG TERM...MONDAY THROUGH THURSDAY... OVERALL NO PATTERN CHANGE IN THE EXTENDED. WESTERN RIDGE WILL STAY IN PLACE WITH SLIGHT MOVEMENT EAST BY MID NEXT WEEK. WEAK DISTURBANCES WILL CONTINUE TO TOP THE RIDGE AND INFLUENCE THE WEATHER IN THE NORTHERN PLAINS. LACK OF LOW LEVEL MOISTURE WITH CONTINUED REINFORCEMENT OF NORTHERLY FLOW WILL MEAN LITTLE OR NO APPRECIABLE RAINFALL. MODELS HINT AT SHIFTING WESTERN RIDGE EAST WITH PACIFIC TROUGH DIGGING IN...TOWARDS THE END OF NEXT. THIS WOULD PRODUCE SOUTHWEST FLOW ALOFT...AND ALLOW A BETTER CHANCE OF SOME MUCH NEEDED RAINFALL AS DEEPER TROUGH LIFTS NORTHEAST. HOWEVER...WITH LACK OF CONTINUITY IN MODEL RUNS...VERY LITTLE CONFIDENCE IN THIS SOLUTION AT THIS TIME. TEMPERATURES WILL COOL SLIGHTLY INTO THE 80S ON MONDAY WITH BACKDOOR COLD FRONT...THEN REBOUND BACK INTO THE 90S BY TUESDAY THROUGH THURSDAY...WITH COOLER TEMPS EAST. HIGH PRESSURE WILL COVER THE REGION TUESDAY BRINGING AN ENJOYABLE BUT WARM HOLIDAY. A SHORTWAVE IS PROGGED TO TOP THE RIDGE ON WEDNESDAY...HAVE ADDED LOW POP FOR THAT PERIOD. QUESTION WILL BE HOW MUCH LOW LEVEL MOISTURE WE CAN BRING INTO THE AREA. EVAPOTRANSPIRATION MAY BE OUR BEST CHANCE WITH GULF SHUTOFF THROUGH THE PERIOD. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && HW/JC
Hazardous weather outlook, Jun 29, 4:34 AM CDT, 15 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 434 AM CDT THU JUN 29 2006 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-300945- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 434 AM CDT THU JUN 29 2006 /334 AM MDT THU JUN 29 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHWESTERN NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 10:17 AM CDT | Severe Thunderstorm Warning | BIS | Divide | 58 min |
| Jun 30, 11:09 AM CDT | Severe Thunderstorm Warning | BIS | Williams | 66 min |
| Jun 30, 11:19 AM CDT | Severe Thunderstorm Warning | BIS | Divide | 56 min |
| Jun 30, 3:42 PM CDT | Severe Thunderstorm Warning | BIS | Billings, Golden Valley | 63 min |
| Jun 30, 4:22 PM CDT | Severe Thunderstorm Warning | BIS | Stark | 53 min |
| Jun 30, 4:44 PM CDT | Severe Thunderstorm Warning | BIS | Golden Valley | 61 min |
| Jun 30, 5:15 PM CDT | Severe Thunderstorm Warning | BIS | Stark | 42 min |
| Jun 30, 5:16 PM CDT | Severe Thunderstorm Warning | BIS | Slope | 59 min |
| Jun 30, 5:28 PM CDT | Severe Thunderstorm Warning | BIS | Hettinger | 47 min |
| Jun 30, 5:45 PM CDT | Severe Thunderstorm Warning | BIS | Morton | 60 min |
| Jun 30, 5:47 PM CDT | Severe Thunderstorm Warning | BIS | McLean | 58 min |
| Jun 30, 6:05 PM CDT | Severe Thunderstorm Warning | BIS | Grant | 55 min |
| Jun 30, 6:14 PM CDT | Severe Thunderstorm Warning | BIS | Hettinger | 61 min |
| Jun 30, 6:16 PM CDT | Severe Thunderstorm Warning | BIS | Slope | 41 min |
| Jun 30, 6:20 PM CDT | Severe Thunderstorm Warning | BIS | Emmons | 55 min |
| Jun 30, 6:33 PM CDT | Severe Thunderstorm Warning | BIS | Sioux | 27 min |
| Jun 30, 6:45 PM CDT | Severe Thunderstorm Warning | BIS | McLean | 25 min |
| Jun 30, 6:48 PM CDT | Severe Thunderstorm Warning | BIS | Morton | 42 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.